Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Extreme fatigue and sleepiness. Taking thyroxine. Could this be related to thyroid problems?

I had my thyroid out six weeks ago, I am on 100mg thyroxine but these last two weeks have found myself becoming more and more tired. I am struggling to keep my eyes open past 8.00. On the weekends when I don t have to get up for work I am sleeping 12 hrs but am still exhausted by 4.00 and can t stop yawning. Could this be related?
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Yes your symptoms could be due to inadequate thyroid replacement therapy. You may increase the dose of thyroxine to 150 mcg per day. Thyroid replacement therapy is monitored by regular estimation of TSH and the dose is adjusted accordingly. Beside this you may also rule out other causes of extreme weakness like diabetes and anaemia thogh in that case you may have some other symptoms also.
Answered: Wed, 8 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor